MAUDE Adverse Event Report: CONMED LARGO SPECTRUM II SUTURE HOOK, 45 DEGREE LEFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO SPECTRUM II SUTURE HOOK, 45 DEGREE LEFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number C6361
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned for evaluation and no photographic evidence was provided therefore the event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: avoid lateral stresses to the instrument or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Do not exceed five (5) procedures per limited reuse suture hook.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the device, c6361 spectrum ii suture hook, 45 degree left was being used on (b)(6) 2022 and ¿the device broke during surgery.¿.There was no impact or injury to the patient.There was no report of medical/surgical intervention or prolonged hospitalization.The procedure was completed with an alternate same device and there was no delay to the procedure.After further assessment it was found the device did fragment and fall into the patient.The fragment was retrieved with a grasper.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
SPECTRUM II SUTURE HOOK, 45 DEGREE LEFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key15940182
Report Number1017294-2022-00111
Device Sequence Number6347083
Product Code LXH
UDI-Device Identifier10845854018668
UDI-Public(01)10845854018668(11)190102(10)986862
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC6361
Device Catalogue NumberC6361
Device Lot Number986862
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Initial Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/02/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR
Patient SexMale
Patient EthnicityNon Hispanic